MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 3.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISSECTOR, 3.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-8350DS
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The evaluation revealed that the returned outer tip portion broke-off from the outer shaft.Visual evaluation revealed the proximal end of the outer tip shows signs of weld penetration.The outer shaft was not returned for evaluation.The most likely cause of this event is excessive bending forces applied to the device during use.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that in (b)(6) 2016 the surgeon performed an ankle arthroscopy procedure which was a workman's compensation case.A few months after surgery an mri was performed which revealed a shaver tip had been left in the patient's ankle from the surgery.It was reported by the sales rep that the surgeon believes the tip may have broken off when the device was pulled out of the joint.On (b)(6) 2016 a second surgery was performed and the surgeon removed the piece using a grasper through a medial portal.It was reported that the patient had not been experiencing any pain from the shaver piece.

Brand Name
DISSECTOR, 3.5MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5857615
Report Number1220246-2016-00336
Device Sequence Number1242510
Product Code GFA
UDI-Device Identifier00888867043299
UDI-Public00888867043299
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8350DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2016
Initial Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR